Share Facebook
Crohn's Disease Forum » Treatment » Entocort with antibiotics-side effects.


06-17-2013, 02:40 PM   #1
matty
Senior Member
 
Join Date: Feb 2010
Location: canada
Entocort with antibiotics-side effects.

i started cephalexin 250mg 3daily for 14 days about 5 days ago. Last night had bad stomachach and had small formed stool that turned to d when i flushed. Still felt most of night on and off but haven't went since then. I am scared for c-diff which i had 6 years ago. I was wondering-- entocort lowers your immune system and me taking the antibiotics, could that be more of a cause to get c-diff. Don't nowif i explained right. I phoned pharmacy andsaid give it one more day and stop and see my dr.
06-17-2013, 02:49 PM   #2
kiny
Senior Member
 
kiny's Avatar
 
Join Date: Apr 2011
A c diff test takes 48 hours, just give a stool sample and you'll know right away.

If you do have c diff it has nothing to do with entocort. You catch C diff almost always in a hospital. When you then take a broad spectrum antibiotic that kills both gram + and gram -, usually something like amoxicillin or cephalexin, it kills of a lot of the gut flora, which allows c diff to prosper.

The usual treatment is to give people an antibiotic with less spectrum but that is effective against gram + like c Diff, Flagyl for example.

But entocort has nothing to do with getting c diff, the cause is almost always a hospital visit and the use of a broad spectrum antibiotic afterwards.
06-17-2013, 08:10 PM   #3
matty
Senior Member
 
Join Date: Feb 2010
Location: canada
thanks so much. i would like to explain again because i don't think i explained right before. Could taking the entocort which lowers your immune system contribute to getting c-diff from antibiotics. Dosn't it lower your immune system which make it easier to get infections. I am really worried about this as i had c-diff before and this is first time i am taking antibiotics with entocort.
06-17-2013, 08:33 PM   #4
kiny
Senior Member
 
kiny's Avatar
 
Join Date: Apr 2011
C difficile rarely gets into tissue, the unbalance is in the lumen. The damage to the intestinal flora is from the cephalexin. Taking entocort or not doesn't matter.

If the microbe was in tissue then yes you'd be right, it would increase your chance to get tuberculosis for example. But c difficile is from a hospital, you touch something, you ingest it through the mouth, the bacteria survives in the colon, you then take a broad spectrum antibiotic wiping all gram+ and gram-, C diff survives and exploits this chance.

Once you have C diff, toxins do get into tissue, but the bacteria doesn't.

The gut flora is able to communicate with the immune system, and it does so 24/7, but the immune system isn't directly involved in gut flora homeostasis, that's the job of the gut flora, unless a bacteria enters tissue. There's mini lymph nodes all over the intestine called peyer's patches, they sip content from the gut lumen, and learn what's present in the gut lumen, if there's pathogens or not, but they're just waiting until somethign enters tissue, which c difficile normally doesn't do.
06-17-2013, 08:49 PM   #5
kiny
Senior Member
 
kiny's Avatar
 
Join Date: Apr 2011
That's why there is so much discussion about what causes crohn's disease frankly. If your immune system is reacting to something in the gut flora (like c diff, or enterocuccus, or non-pathogenic bacteria)...how is it involved? It's lumen content...how is it reacting against bacteria not present in tissue? Why would it even react to bacteria in the lumen?

People with C difficile don't have crohn's disease symptoms, they have tissue damage from the C difficile toxins, but not immune response like in crohn's disaese. This is why I'm of the belief, like others, that crohn's disease is a reacting against a bacteria that has entered tissue or at least bound to tissue by sticking to the epithelial cells wall, which again, c difficile doesn't normally do (it does happen, but it's rare)

Helicobacter, same thing, it binds to tissue on the wall of the stomach, that's why the immune system reacts.
06-17-2013, 09:28 PM   #6
matty
Senior Member
 
Join Date: Feb 2010
Location: canada
thanks for replying again. Sorry i am not too smart as i don't understand what you wrote, but understand you saying the entocort will not help cause the c-diff. That takes the worry away for that part, but still worried about the antibiotics causing it. My stomach is not too bad today as i cut down on eating. I will see tomorrow. It is hard to get tested as i have to go 1 hr drive to er and may not be able to have a bm as so far today i have not went. Hope that doen't jinx me. Thanks again.
06-17-2013, 09:49 PM   #7
kiny
Senior Member
 
kiny's Avatar
 
Join Date: Apr 2011
Right. Can get or buy a stool container to save some stool and hand it over to a doctor or lab too. C difficile is hard to kill, it's anaerobic and survives for days, it doesn't have to be -right then and there- you know. Good luck to you.
Reply

Crohn's Disease Forum » Treatment » Entocort with antibiotics-side effects.
Thread Tools


All times are GMT -5. The time now is 09:13 PM.
Copyright 2006-2017 Crohnsforum.com